Alert archive / Georgia / River Flood Warnings in 2009

River Flood Warning 223, NWS Atlanta, GA

December 14, 2009Montgomery County, Telfair County, Wheeler County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 14, 2009, 10:13 PM EST for Montgomery County, Telfair County, Wheeler County, Georgia. It took effect at Dec 15, 2009, 11:03 AM EST. It was in force for 15 days.

The area

The counties it named.

The facts

Issued
Dec 14, 2009, 10:13 PM EST (03:13 UTC)
In effect from
Dec 15, 2009, 11:03 AM EST
Expired
Dec 30, 2009, 5:34 PM EST
In force
15 days
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Montgomery County, GA, Telfair County, GA, Wheeler County, GA

The radar

The Robins AFB radar (KJGX), 89 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ocmulgee River at Lumber City (LBRG1).

Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02215500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 14, 9:30 PM EST, 43 minutes earlier.

Area forecast discussion, Dec 14, 9:30 PM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
930 PM EST MON DEC 14 2009

.UPDATE...
RAIN SHIELD SHOULD STAY ACROSS CENTRAL GEORGIA WITH SCATTERED TO
WIDESPREAD SHOWERS ACROSS NORTH GEORGIA. WILL ADJUST POPS TO REFLECT
THIS. WILL ALSO LEAVE DENSE FOG ADVISORY AS IS DUE TO THE ATMOSPHERE
BEING SATURATED AND IN AREAS WHERE THE RAIN HAS STOPPED...DENSE FOG
HAD REDEVELOPED. WILL ALSO MAINTAIN FLOOD WATCH ACROSS PARTS OF
CENTRAL GEORGIA. FLOODING ALREADY REPORTED IN DOOLY...SUMTER AND
CRISP COUNTIES. WILL ADJUST TEMPS AS TEMPS ARE CURRENTLY RISING
SLOWLY.

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
DENSE FOG ADVISORY UNTIL 10 AM EST TUESDAY FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CHATTAHOOCHEE...CHEROKEE...CLARKE...CLAYTON...
COBB...COWETA...CRAWFORD...DAWSON...DEKALB...DOOLY...DOUGLAS...
FAYETTE...FLOYD...FORSYTH...GLASCOCK...GORDON...GREENE...
GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...HENRY...
HOUSTON...JACKSON...JASPER...JEFFERSON...JONES...LAMAR...MACON...
MADISON...MARION...MERIWETHER...MONROE...MORGAN...MUSCOGEE...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TROUP...TWIGGS...UPSON...WALTON...WARREN...
WASHINGTON...WEBSTER...WILKES...WILKINSON.

FLOOD WATCH THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES:
BLECKLEY...CHATTAHOOCHEE...CRISP...DODGE...DOOLY...EMANUEL...
HOUSTON...JOHNSON...LAURENS...MACON...MARION...MONTGOMERY...
MUSCOGEE...PULASKI...SCHLEY...STEWART...SUMTER...TELFAIR...
TOOMBS...TREUTLEN...WEBSTER...WHEELER...WILCOX.

&&
Hazardous weather outlook, Dec 14, 8:49 PM EST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
849 PM EST MON DEC 14 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-160200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
849 PM EST MON DEC 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
DENSE FOG...HEAVY RAIN...AND ISOLATED THUNDERSTORMS EXPECTED FOR
THE REST OF TONIGHT.

.SYNOPSIS...
A STATIONARY FRONT ACROSS SOUTH GEORGIA WILL MOVE SLIGHTLY
NORTHWARD THROUGH TONIGHT. ABUNDANT MOISTURE WILL FLOW OUT OF THE
GULF AND OVER THE COOL DOME OF AIR CURRENTLY IN PLACE OVER NORTH
AND CENTRAL GEORGIA. THIS WILL PRODUCE WIDESPREAD DENSE FOG ACROSS
MUCH OF THE REGION. THE LIFT ASSOCIATED WITH THE FRONT WILL ALSO
PRODUCE HEAVY RAIN ACROSS PARTS OF CENTRAL GEORGIA. FOR MORE
INFORMATION ON THE DENSE FOG...SEE THE LATEST DENSE FOG ADVISORY.
FOR MORE INFORMATION ON THE HEAVY RAIN...SEE THE LATEST FLOOD
WATCH STATEMENT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND
LIGHTNING...AND MAINLY SOUTH OF A LINE FROM COLUMBUS...TO
MACON...TO LOUISVILLE.

.DISCUSSION...
AIR WILL CONTINUE TO BE FORCED TO RISE ALONG AND JUST NORTH OF THE
STATIONARY FRONT THAT IS ACROSS SOUTH GEORGIA. THERE WILL BE
ENOUGH LIFT TO PRODUCE ISOLATED THUNDERSTORMS ACROSS CENTRAL
GEORGIA. INSTABILITY IS LIMITED AND THEREFORE SEVERE THUNDERSTORMS
ARE NOT EXPECTED FOR THE REST OF TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS ACROSS CENTRAL GEORGIA ON
TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED WEDNESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Dec 14, 6:12 PM EST, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
612 PM EST MON DEC 14 2009

GAZ104-105-150000-
612 PM EST MON DEC 14 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
EASTERN SUMTER AND DOOLY COUNTIES UNTIL 700 PM EST...

AT 611 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER METHVINS...MOVING EAST AT 20 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS SUMTER AND
DOOLY COUNTIES THROUGH 700 PM EST. SOME LOCATIONS IN THE PATH OF THE
STORM INCLUDE LAMAR...METHVINS...FLINT RIVER WMA...DRAYTON...LILLY...
RICHWOOD AND VIENNA.

SIGNIFICANT WEATHER ALERTS ARE ISSUED FOR WINDS UP TO 50 MPH...HAIL
LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
Local storm report, Dec 14, 6:15 PM EST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 PM EST MON DEC 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     AMERICUS                32.07N 84.23W
12/14/2009                   SUMTER             GA   LAW ENFORCEMENT

            TREE DOWN ON A HOUSE ON OGLETHORPE STREET WITH PEOPLE
            TRAPPED INSIDE. SEVERAL REPORTS OF FUNNEL CLOUDS.

&&

TDP

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 7:24 PM ESTAreal Flood WarningFFCBleckley, Dodge, Emanuel, Johnson, Laurens, Montgomery and 6 more23 hr
Dec 14, 8:14 PM ESTFlash Flood WarningFFCCrisp6 hr
Dec 15, 1:09 AM ESTFlash Flood WarningFFCSumter6 hr
Dec 15, 1:40 AM ESTRiver Flood WarningFFCBleckley, Pulaski11 days
Dec 15, 1:40 AM ESTRiver Flood WarningFFCMontgomery, Treutlen, Wheeler20 days
Dec 15, 7:24 AM ESTFlash Flood WarningFFCSumter3 hr
Dec 15, 4:03 PM ESTRiver Flood WarningFFCPulaski35 hr
Dec 15, 4:03 PM ESTRiver Flood WarningFFCSumter9 hr

Nearby

River Flood Warnings in Georgia, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.